MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY UNIVERSAL PLUS-HAND CTL PISTOL; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONSOLIDATED MEDICAL EQUIPMENT COMPANY UNIVERSAL PLUS-HAND CTL PISTOL; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 60-6010-002
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.Device not yet received.
 
Event or Problem Description
(b)(6) reported on behalf of their customer that the device, 60-6010-002, universal plus-hand ctl pistol was being used on (b)(6) 2021 during an unknown procedure when it was reported ¿suction was performed even though the suction button had not been pressed since starting use for that device.¿ the procedure was completed with an alternate unknown device.After further assessment it was found that "it occurred from the start of use out of surgical field.The device did not use for patient.¿ there was no delay to the procedure.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Reported event is inconclusive.The device was not returned for evaluation to date and no photographic evidence was provided.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).Per the instructions for use, the user is advised the following: electrosurgical suction/irrigation instruments should only be used by surgeons trained in surgical endoscopy according to established hospital protocol.Improper use of this or any other electrosurgical device, can result in a patient injury.Read and become familiar with all instructions and directions before using this device.If you do not achieve proper electrosurgical effect with your normal power settings: check the ground pad for proper contact and position.Replace if necessary.Check all electrosurgical cable connections to the esu and the instrument handle.Make sure that the instrument shaft is securely locked into the instrument handle.Replace with another instrument blade if necessary.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
Conmed japan reported on behalf of their customer that the device, 60-6010-002, universal plus-hand ctl pistol was being used on (b)(6) 2021 during an unknown procedure when it was reported ¿suction was performed even though the suction button had not been pressed since starting use for that device.¿ the procedure was completed with an alternate unknown device.After further assessment it was found that "it occurred from the start of use out of surgical field.The device did not use for patient.¿ there was no delay to the procedure.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Update: customer event ¿suction was performed even though the suction button had not been pressed¿ was not confirmed during the evaluation process.Received one 60-6010-002 in opened original packaging.Lot number was verified.Performed a visual inspection, there were no obvious signs of abnormalities or defects.Performed a functional inspection, the device functioned as intended.The suction did not function unless the button was pressed.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description

Brand Name
UNIVERSAL PLUS-HAND CTL PISTOL
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key13479872
Report Number3007305485-2022-00012
Device Sequence Number12099551
Product Code GEI
UDI-Device Identifier30653405011709
UDI-Public(01)30653405011709(17)260614(30)1(10)202106155
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K954056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2026
Device Model Number60-6010-002
Device Catalogue Number60-6010-002
Device Lot Number202106155
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2022
Supplement Date Received by Manufacturer03/22/2022
05/19/2022
Initial Report FDA Received Date02/08/2022
Supplement Report FDA Received Date03/23/2022
06/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic